Heading to Boskone today! Here’s my schedule!

This will be my third Boskone, and every time I go to the con, I love it more and more. I’m participating in several panels and giving a reading, so if you’re in Boston this weekend, come say hello! Here’s my schedule:

Friday Feb 16, 2018

My Favorite Game 1 hour 3:00 PM – 4:00 PM | Lewis

Join us as we explore the wonderful world of board games. Our panel of expert gamers will discuss their favorites from the past 10 years. We’ll compare bragging rights, and swap tales of our victories (or defeats). Let’s include our top ten lists — feel free to bring and share your own!

Incorporating Cultures Into Fiction 1 hour 5:00 PM – 6:00 PM | Marina 3

In writing, it’s hard to navigate between inclusion and appropriation of a culture or cultural elements. But like it or hate it, people write what they know … or at least what they think they know. Complicating matters, the definitions of these two words are fuzzy for many. So, what is cultural appropriation? How do we incorporate cultures or aspects of cultures without crossing the line?

Saturday Feb 17, 2018

Reading by Carlos Hernandez 30 minutes 3:30 PM – 4:00 PM | Griffin
Carlos Hernandez
Reading

Open Mic: Myths & Legends! 1 hour 8:00 PM – 9:00 PM | Galleria – Stage

Live from Boskone: A special selection of tall tales as told by our program participants — plus audience members. All show off their open mic skills in the third annual Boskone Open Mic extravaganza. This year features the myths and legends of yesterday, today, and tomorrow! Each participant contributes his/her most legendary performance — a 5-minute story, poem, song, skit, interpretive dance, or whatever!

OPTIONAL: For extra appeal, feel free to come dressed as your favorite mythic or legendary character.

The Rules: Boskone members are invited to join our participants in the open mic by signing up for one of the six open slots at the door to the event, which opens for sign-ups at 7:30 p.m. Each performer is given a firm 5-minute time limit (max), including setup time. So a quick transition between acts is key. Please no profanity: DragonsLair is within hearing distance.

Sunday Feb 18, 2018

The Forgotten Topics in YA Fiction 1 hour 10:00 AM – 11:00 AM | Marina 1

Young adult fiction panels often focus on what makes a believable teenage character, young love, or great teen hero. But there’s so much more to explore! What about stereotypical teen behavior? Villains? Reality versus fiction? Let’s spread the net wide. This is our chance to dish on the topics that get the least airtime.

Great Villains in Kids’ SF/F 1 hour 2:00 PM – 3:00 PM | Marina 4

From Sauron to Voldemort, the Grinch to the White Witch to the Dane Twins, Mrs. Coulter to President Snow to Mayor Prentiss — what kind of characters do children and young adults truly love to hate? Are there limits to showing real evil, or can kids take more than we think? How obvious do we get: if there’s a mustache, must it be twirled?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s